MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY DUREPAIR®; DURA SUBSTITUTE

MEDTRONIC NEUROSURGERY DUREPAIR®; DURA SUBSTITUTE
Model Number 62105
Medical Device Problem Codes Device Contaminated During Manufacture or Shipping (2969); Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Cyst(s) (1800); Fever (1858); Headache (1880); Pain (1994); Meningitis (2389)
Date of Event 06/08/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received information regarding a durepair.It was reported that a patient received surgery for chari malformation where a durepair was used.It was reported immediately after surgery the patient started experiencing severe headaches and pain.After discharge from the hospital, the patient returned to the er due to severe pain.A ct scan was performed.The patient had high fevers and severe pain and reports he had meningitis and fluid in his brain cavity.The patient was initially told he was rejection the graft.Infectious disease and other consults were initiated, and he was readmitted to the hospital.A revision surgery was performed on (b)(6) 2023.18 days of in-patient hospitalization with iv antibiotics was required.The has continuous follow up and the patient was reported to be improving.The below information is relevant surgical information obtained from the hospital it was reported the patient underwent a chiari decompression on (b)(6) 2023.The patient did fair during his hospital stay, but continued to have some headaches.It was noticed that he had some serosanguineous drainage upon discharge, but it was very little and there was no ballotable collection.However, after the patient arrived home, the pseudo meningocele developed and the patient started to have significant fevers.On (b)(6) 2023 the patient started to have headaches.He took pain medication for the pain.The patient's wife reported that on (b)(6) 2023 the patients headaches were so bad they went to the emergency room.They sent him home with more pain medication and told him to take benadryl.The patient woke up in pain and reported that the incision was leaking clear and yellow fluid.The patient also had a fever.The patient re-presented to the emergency department and a ct of the head was done that showed a very large pseudo meningocele.Once again, the patient's pain started to become very out of control and the patient was becoming very hypothermic.The patient was directly admitted to the hospital.The patient began to have temperatures that were measured at 107 at one time, given the pseudo meningocele and the fevers and what appeared to be an immuno-like reaction, it was decided to take the patient back to the operating room for evacuation of the pseudo meningocele, repair of the csf leak and replacement of the sealant as well as the dural patch.The previously placed duraseal and durarepair were removed on (b)(6) 2023.
 
Additional Manufacturer Narrative
H3) no parts have been returned for analysis.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that on june 9, 2023, the patient had acute headache overnight.They were started on dilaudid pca.The patient improved but was still there.It was dull and located frontal.Their ct scan did demonstrate pneumocephalus.On (b)(6) 2023, there were no acute events overnight.The patient reported their was improved.Repeat cth reports decreasing pneumocephalus.It was noted that their medications were changed which made a significant difference.The incision was intact and dry.On (b)(6) 2023, a ct scan was performed.The ventricles were normal in size and configuration.Pneumocephalus was resolved.A fluid collection was identified at the brain base in the occipital craniectomy site.A retention cyst was noted in the right maxillary sinus.A small retention cyst was noted in the sphenoid sinus.On (b)(6) 2023, the patient experienced very high fevers (up to 107f).They were taken to the operating room and a csf leak repair.It was found that the graft had been partially broken down, and there was a very large pseudo meningocele.The patch was removed and replaced.Their temperature immediately reduced.Samples of the csf dem onstrated infection.The patient was on iv antibiotics for 2 weeks.On (b)(6) 2023, a ct scan was reviewed where there was new air within the surgical field as well as air intracranially.The intracranial scattered locules of air were resolved, but there was still scattered extracranial locules of air both inferior to the craniectomy and scattered along the extracranial occipital calvarium.The size of the fluid collection had unfortunately increased.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
DUREPAIR®
Common Device Name
DURA SUBSTITUTE
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
5290 california ave
irvine CA 92617
Manufacturer (Section G)
MEDTRONIC NEUROSURGERY
5290 california ave
irvine CA 92617
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17676594
Report Number2021898-2023-00070
Device Sequence Number6457117
Product Code GXQ
UDI-Device Identifier00643169063860
UDI-Public00643169063860
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K041000
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model Number62105
Device Catalogue Number62105
Device Lot Number2111033
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2023
Supplement Date Received by Manufacturer09/22/2023
10/17/2023
10/26/2023
03/22/2024
Initial Report FDA Received Date09/04/2023
Supplement Report FDA Received Date10/09/2023
10/19/2023
10/26/2023
03/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2207-2023
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexMale
Patient Weight172 KG